MAUDE Adverse Event Report: DEPUY SPINE INC 8MM OSTEOTOME ANGLED

DEPUY SPINE INC 8MM OSTEOTOME ANGLED
Model Number 288205053
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for 8mm osteotome angled was conducted identifying that lot number pg295782 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 13-aug-2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the 8mm osreotome angled (p/n: 288205053, lot #: pg295782) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip of the device was deformed.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the shaft was measured to be within the specification.The outer diameter of the distal tip was measured to be within the specification.Document/specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed 8 mm osteotome, angled.8 mm osteotome shaft, angled.Complaint confirmed? no, the device received was not broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was un-confirmed for the 8mm osreotome angled (p/n: 288205053, lot #: pg295782).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to the unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the 8mm osteotome angled was found to be broken during a reverse logistics audit of returned devices at millstone.There was no patient involvement and no additional information is available.This report is for one (1) 8mm osteotome angled.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-h4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM OSTEOTOME ANGLED
Common Device Name
OSTEOTOME
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9962361
Report Number1526439-2020-00854
Device Sequence Number2208940
Product Code HWM
UDI-Device Identifier10705034220536
UDI-Public(01)10705034220536
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288205053
Device Catalogue Number288205053
Device Lot NumberPG295782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1